Forum

Calling all Rebif users! Question about bruises.

I started on Rebif 44 in July. I’ve just been getting dressed and decided to count my bruises - 21

This seems rather a lot to me (7 weeks worth!), but I really have no idea if it is or not.

So the question is… how many bruises do you have?!

Any advice on preventing them would be good too. I look like I’ve caught the plague or something!!!

Karen x

Karen

I used Rebif for 4 years and my bruises seemed dependent on where I injected, and how. Upper arms were a total no no and thighs not a lot better but I rarely bruised on stomach or backside [plenty of flesh]. Also bruising reduced after I started injecting manually.

Liz

Hi Karen,

I started rebif just over a month ago and im also getting lots of bruises, seems to be on my legs the worst.

Kelly

Lots :slight_smile: Although as they fade over time (and it takes a good while) it’s hard to tell the difference between bruises and the red injeciton site reaction marks. I tried arnica, etc. but nothing really helps with the bruises other than finding the right injection sites. After a while you do tend to notice them less.

Hi Karen Same as above! LOADS of bruises. Its difficult, I go around my tummy and bum, tres fleshy!!! I do these as I like to go swimming and arms and legs are obviously on show there!! my tummy just looks like one big purple bruise now - with a few smaller red ones from recent injections…i also get really dry skin around wherever I inject, I also find them really painful - do you guys? I dont know anyone else who injects so its nice to compare notes. My MS nurse says “use the cool pad” but that makes no odds really…I am hoping to switch to another drug soon as I never lost the flu symptons even tho I am 2 years + since starting REBIF. tc hX

Thanks everyone. Good to know it’s not just me!

Kx

Hi Karen

I just had to do a quick count to see how many I have, lol!

I counted 18 but it was difficult as some of them are quite close and they kind of merge into one big bruise. I found that I didn’t bruise very much in the first few months, then suddenly I had huge bruises. Mine improved when I switched to the Rebismart (just be glad you never used the brutal Rebiject). For some reason they take ages to fade and my thighs look like corned beef all the time. I even showed my nurse but she says it is very normal for Rebif users so I have stopped worrying.

I haven’t plucked up the courage to go swimming yet though as I’m sure people will notice. I don’t use my arms as I wear sleeveless tops whenever I am too hot (all year round, quite often) so if I stick to hips and stomach I worry I will use a place too often and cause permanent damage.

I should probably sport them with pride like a badge of honour!! Take care

Tracey

Hi

I’ve just counted 18 - so only six weeks worth for me!! It’s ridiculous how long they last. I don’t find it helps injecting in one particular place more than others either! I’ve just booked a holiday in the sun (hopefully) for next easter and am thinking of having a really dark spray tan before I go in an attempt to cover all the red marks when I’m away- I’m not sure it will work though!

Take care,

Abbey

I guess I’m just lucky to get 7 weeks worth then LOL

I’ve changed the setting on the Rebismart to 12mm depth to see if that helps - a friend told me that deeper injections leave less of a mark.

I’ll let you all know if it works!

Karen x

hiya hon

Do you manually inject or us rebiject/smart???

I’ve been manual injecting since Jan, and have the very occassional bruise. My MS Nurse says its because of the angle i inject, so i can bruise. I dont like the look of the rebitject/smart, to me they look like torture weapons!!!

good luck hon xx

Jac x

Hi Jac.

I use the Rebismart. It’s deadly slow if you’re used to manual injecting (I used to be on Copaxone), but it’s really quite painless. I thought you should know because Katrine in Spain (lapreguiceira) has been told they’re not making the syringes any more - she’s had to switch from injecting manually to the Rebismart. In other words - it may be coming your way too :frowning:

Karen x

Thanks Karen … I really hope they dont stop the syringes,. I recieved my last lot of rebif last week & there hasnt been any mention that i wont be getting syringes. If it comes to that i’ll have to have a rethink about rebif!!

I guess I’m just lucky to get 7 weeks worth then LOL

I’ve changed the setting on the Rebismart to 12mm depth to see if that helps - a friend told me that deeper injections leave less of a mark.

I’ll let you all know if it works!

Karen x

I’ve just looked on my rebismart thinking I may also try that but it only seems to go up to 10mm - can you change it manually to 12mm needle depth?

Abbey

[/quote]

Hi Abbey.

You’re right! I just checked - it’s the time I’ve increased! My memory/mind is getting seriously dodgy :frowning:

Karen x

Hello

I HATE doing rebif but am too scared to stop it as have not had a major relapse since starting it (5 years ago) although things have just got worse.

When I saw my neurologist last year (usually I just see the nurse) I mentioned my bruising. I showed him and he said if there are lumps under the skin he would be more concerned but bruises are o.k. All my sites are covered in bruises and I do seem to run out of areas to do!!

I have a massage once a month and it is hard for the girl to try not to hurt me. If I want to scare my kids I show them my hips!!!(at 21 and 16 I say ‘kids’ loosely)

So, all in all it seems that bruises are ‘normal’!!

Good luck with it

Lisa

I to have the most sightly bruises. It has come to the stage I’ve no where left to inject that’s not black and blue. I have often thought… That’s it I’m stopping the rebiff for a while no injections give my body a break, let the kin heal but I m too afraid of what might happen. Will a relapse come on, if so how soon and how bad. Etc etc etc I would love to say 6 weeks no jabs…but I’m too afraid of the unknown Anna

Hi Karen, I can’t really comment on bruising yet as I only had my first injection yesterday, I do have a faint red area. Have you tried adjusting how fast the needle goes in, apparently if you bleed, then a faster setting is better. This may affect bruising as that’s bleeding under the skin?? My rebismart is set to medium on that at the moment and I actually felt like it was going in quite slowly yesterday…it was quite a weird feeling compared to copaxone. I’ve got to adjust the needle time to 12 seconds as I had it on 10 but was left with a "wet patch " bigger than a pin head so it needs longer in the skin. My nurse was from Mauritiuas and didn’t waste any time telling me that i had a lot of fat areas so the injections should be easier !!!

Hi Karen I used to get really horrid red, corned beef type bruises and still do if I inject into my chocolate formed tummy. But my nurse changed the settings on the rebismart to needle speed, fast, injection speed slow, injection depth 10mm, injection time 10 secs and injecting in my thighs or bum leaves no marks at all. Stings a bit more but not too bad. Hope the helps. Xx

Thanks for the new replies, but it’s no longer a problem for me. I posted this in Oct 2011 :slight_smile: I changed my Rebismart to fast and +16 seconds and it helped loads. (So the needle goes in fast, but the fluid goes in slowly.) Curiously, the bruises have lessened as the side effects have too. Karen x

Ok, so I haven’t woken up properly yet…durr !! Xx